Utilize este identificador para referenciar este registo: http://hdl.handle.net/10400.2/1784
Título: On the optimal management of project risk
Autor: Tavares, Luís Valadares
Ferreira, J. Antunes
Coelho, José
Palavras-chave: Project management
Risk analysis
Data: 1999
Citação: Tavares, Luís Valadares; Ferreira, J. A. Antunes; Coelho, José - On the optimal management of project risk. "European Journal of Operational Research". ISSN 0377-2217. Vol. 107, Issue 2 (1998), p. 451-469
Resumo: The uncertainty of project networks has been mainly considered as the randomness of duration of the activities. However, another major problem for project managers is the uncertainty due to the randomness of the amount of resources required by each activity which can be expressed by the randomness of its cost. Such randomness can seriously affect the discounted cost of the project and it may be strongly correlated with the duration of the activity.In this paper, a model considering the randomness of both the cost and the duration of each activity is introduced and the problem of project scheduling is studied in terms of the project's discounted cost and of the risk of not meeting its completion time. The adoption of the earliest (latest) starting time for each activity decreases (increases) the risk of delays but increases (decreases) the discounted cost of the project. Therefore, an optimal compromise has to be achieved. This problem of optimization is studied in terms of the probability of the duration and of the discounted cost of the project falling outside the acceptable domain (Risk function) using the concept of float factor as major decision variable. This last concept is proposed to help the manager to synthetize the large number of the decision variables representing each schedule for the studied project. Numerical results are also presented for a specific project network.
Peer review: yes
URI: http://hdl.handle.net/10400.2/1784
ISSN: 0377-2217
Versão do Editor: http://dx.doi.org/10.1016/S0377-2217(97)00344-5
Aparece nas colecções:Ciências e Tecnologia - Artigos em revistas internacionais / Papers in international journals

Ficheiros deste registo:
Ficheiro Descrição TamanhoFormato 
risk.pdf556,66 kBAdobe PDFVer/Abrir    Acesso Restrito. Solicitar cópia ao autor!

FacebookTwitterDeliciousLinkedInDiggGoogle BookmarksMySpace
Formato BibTex MendeleyEndnote 

Todos os registos no repositório estão protegidos por leis de copyright, com todos os direitos reservados.